TITLE

HIV drug stavudine (Zerit, d4T) and symptoms mimicking Guillain-Barré syndrome

AUTHOR(S)
Wooltorton, Eric
PUB. DATE
April 2002
SOURCE
CMAJ: Canadian Medical Association Journal;4/16/2002, Vol. 166 Issue 8, p1067
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Reports on the association between the HIV drug stavudine and symptoms mimicking Guillain-Barré syndrome (GBS) as reported by drug company Bristol-Myers Squibb in a warning letter to physicians. Details about stavudine, a thymidine analogue and nucleoside analogue reverse transcriptase inhibitor (NRTI); Symptoms associated with stavudine use, including lactic acid abnormalities from hyperlactatemia to potentially fatal lactic acidosis syndrome (LAS). INSET: Guillain-Barré syndrome.
ACCESSION #
6457334

 

Related Articles

  • Changing Morbidity of Cutaneous Diseases in Patients with HIV After the Introduction of Highly Active Antiretroviral Therapy Including a Protease Inhibitor. Calista, D.; Morri, M.; Stagno, A.; Boschini, A. // American Journal of Clinical Dermatology;2002, Vol. 3 Issue 1, p59 

    Background: Highly active antiretroviral therapy (HAART) is a combination of an HIV protease inhibitor (PI), one or two reverse transcriptase inhibitors (RTIs) and/or non-nuclease reverse transcriptase inhibitors (NNRTIs). This combination therapy is able to reduce peripheral HIV viral load,...

  • Update: Guillain-Barré Syndrome Among Recipients of Menactra Meningococcal Conjugate Vaccine -- United States, June 2005-September 2006. Woo, E. J.; Ball, R.; Braun, M.; Clark, T.; Messonnier, N. Rosenstein; Wharton, M.; Vellozzi, C.; Campbell, S.; Weintraub, E.; Davis, R. // MMWR: Morbidity & Mortality Weekly Report;10/20/2006, Vol. 55 Issue 41, p1120 

    The article presents an update on the possible association between Guillain-Barrae Syndrome (GBS) and receipt of meningococcal conjugate vaccine (MCV4). Eight confirmed cases of GBS within 6 weeks after MCV4 vaccination has been identified from March 2005 to February 2006. Nine additional GBS...

  • Ciclosporin.  // Reactions Weekly;3/18/2006, Issue 1093, p11 

    Discusses research being done on the adverse-drug reaction to ciclosporin. Reference to study being done by J. A. Falk et al., which appeared in the January 2006 issue of the "Journal of Heart and Lung Transplantation"; Overview of the medical condition of a patient who undergone lung...

  • Delavirdine. Tran, Jonathan Q.; Gerber, John G.; Kerr, Bradley M. // Clinical Pharmacokinetics;2001, Vol. 40 Issue 3, p207 

    Provides information on a study which reviewed the clinical pharmacokinetics of delavirdine, a non-nucleoside reverse transcriptase inhibitor (NNRTI), a potent and specific inhibitor of HIV-1 reverse transcriptase. Pharmacokinetic properties; Pharmacodynamic properties; Drug interactions.

  • Substitution of a Nonnucleoside reverse Transcriptase Inhibitor for a Protease Inhibitor in the Treatment of patients with Undetectable Plasma Human Immunodeficiency Virus Type 1 RNA. Raffi, Francois; Bonnet, Benedicte; Ferre, Virginie; Esnault, Jean-Luc; Perre, Philippe; Reliquet, Veronique; Leautez, Sophie; Bouillant, Christine; Vergnoux, Odile; Weinbreck, Pierre; Mayer, Kenneth H. // Clinical Infectious Diseases;11/1/2000, Vol. 31 Issue 5, p1274 

    Presents a study that investigated the efficacy and tolerance of substituting a nonnucleoside reverse transcriptase inhibitor (NNRTI) for a protease inhibitor (PI) in patients whose plasma viral load was controlled by a PI regimen. Overall tolerance of NNRTI; Side effects experienced by...

  • Reverse Transcriptase Inhibitors. Tripp, Ernest // Access;Jul2001, Vol. 15 Issue 6, p42 

    Explores the use of reverse transcriptase inhibitors in the management of HIV infections. Two ways on how reverse transcriptase inhibitors target HIV; Common reverse transcriptase medications; Drug combinations used in treating HIV infections.

  • New option for first-line treatment of HIV. Lucas, Beverly D. // Patient Care;3/15/1999, Vol. 33 Issue 5, p12 

    Reveals that physicians have an option to prescribe non-nucleoside reverse transcriptase inhibitor efavirenz as a first-line therapy for treating HIV infection. Effectiveness of the drug compared with a protease inhibitor; Recommended treatment regimen using efavirenz; Administration of...

  • Ipilimumab.  // Reactions Weekly;5/14/2011, Issue 1351, p29 

    The article describes the case of a 57-year-old female patient with Guillain-Barre syndrome while she is undergoing ipilimumab treatment.

  • Glatiramer acetate.  // Reactions Weekly;6/14/2012, Issue 1410, p24 

    The article describes the case of a 43-year-old man with relapsing-remitting multiple sclerosis who developed Guillain-Barre syndrome after receiving glatiramer acetate.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics